MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TORIC TRIFOCAL IOL; LENS, MULTIFOCAL

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TORIC TRIFOCAL IOL; LENS, MULTIFOCAL
Model Number TFNT40
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/27/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.There have been no other complaints reported in the lot number. additional information has been requested.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that during intraocular lens (iol) implantation, lens came out from the injector broken.There was no patient injury.Additional information was requested.
 
Additional Manufacturer Narrative
Corrected information was provided in d.10 which was not added in the initial mdr submitted.The product was not returned.A photo was provided of the lens on the outside of the cartridge, near the loading area.The lens was damaged and viscoelastic was observed.The use of a non-qualified cartridge was indicated.The customer indicated the use of an unspecified injector and an unspecified viscoelastic.It is unknown if qualified products were used.The alleged, 26.0 diopter lens is only qualified for use in the other company cartridges.The alleged lens model is only qualified for the used cartridge for the diopter range of 6.0 to 25.0.Based on our observation of the attached photo, the lens is damaged.The root cause may be related to a failure to follow the dfu.The customer indicated the use of a non-qualified lens/cartridge combination.The use of non-qualified combinations may lead to delivery issues and/or damage to the lens or the cartridge.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ PANOPTIX TORIC TRIFOCAL IOL
Common Device Name
LENS, MULTIFOCAL
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
MDR Report Key11848761
Report Number1119421-2021-01062
Device Sequence Number17091953
Product Code MFK
UDI-Device Identifier00380652390644
UDI-Public00380652390644
Combination Product (Y/N)N
Initial Reporter CountryAR
PMA/510(K) Number
P040020
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2022
Device Model NumberTFNT40
Device Catalogue NumberTFNT40.260
Device Lot Number12560977
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/28/2021
Supplement Date Received by Manufacturer07/04/2021
Initial Report FDA Received Date05/19/2021
Supplement Report FDA Received Date07/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH CARTRIDGE D; UNKNOWN INJECTOR; UNKNOWN INJECTOR